Alert archive / New Hampshire / River Flood Warnings in 2021
River Flood Warning 7, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Oct 31, 2021, 9:34 AM EDT for Carroll County, New Hampshire. It took effect at Oct 31, 2021, 11:44 AM EDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2021, 9:34 AM EDT (13:34 UTC)
- In effect from
- Oct 31, 2021, 11:44 AM EDT
- Expired
- Oct 31, 2021, 9:29 PM EDT
- In force
- 10 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- Minor
County Carroll County, NH
The radar
The Portland,ME radar (KGYX), 60 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saco River near Conway (CNWN3). The gauge peaked at 9.74 ft at Oct 31, 2021, 4:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01064500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
047
WGUS41 KGYX 311334
FLWGYX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Gray ME
934 AM EDT Sun Oct 31 2021
...The National Weather Service in Gray ME has issued a Flood
Warning for the following rivers in New Hampshire...
Saco River At Conway affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov/gyx
this evening at 945 PM EDT.
&&
NHC003-010145-
/O.NEW.KGYX.FL.W.0007.211031T1544Z-211101T0816Z/
/CNWN3.1.ER.211031T1544Z.211031T1800Z.211101T0215Z.NO/
934 AM EDT Sun Oct 31 2021
The National Weather Service in Gray has issued a
* Flood Warning for
the Saco River At Conway.
* Until late tonight.
* At 9:15 AM EDT Sunday the stage was 8.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this morning to a crest of 9.9 feet this afternoon. It will then
fall below flood stage late this evening.
* Impact...At 7.5 feet, Water starts to enter Beach and Eastern
Slope camping area in Conway.
* Impact...At 8.0 feet, Water starts to enter Transvale Acres in
Conway.
* Impact...At 9.0 feet, Water rises up to 1 feet deep in Beach and
Eastern Slope camping areas.
* Impact...At 9.5 feet, In Transvale Acres, Moat Brook Bridge and
the lower part of E. Road flood.
* Impact...At 10.0 feet, Flood waters 1 to 2 feet deep in sections
of Beach and Eastern Slope Camping areas.
* Impact...At 11.0 feet, Flood waters 2 to 3 feet deep at Beach and
Eastern Slope camping areas. One third of Saco River Camping area
floods to a depth of 6 to 18 inches.
&&
LAT...LON 4411 7121 4411 7088 4383 7074 4383 7084
4396 7094 4398 7114
$$
Mle1 follow-up statement
491
WGUS81 KGYX 010129
FLSGYX
Flood Statement
National Weather Service Gray ME
929 PM EDT Sun Oct 31 2021
...The Flood Warning is cancelled for the following rivers in New
Hampshire...
Saco River At Conway affecting Carroll County.
NHC003-010230-
/O.CAN.KGYX.FL.W.0007.000000T0000Z-211101T0129Z/
/CNWN3.1.ER.211031T1547Z.211031T2045Z.211101T0102Z.NO/
929 PM EDT Sun Oct 31 2021
...The Flood Warning for the Saco River At Conway has been
cancelled...
The Flood Warning is cancelled for
the Saco River At Conway.
* At 9:16 PM EDT Sunday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Forecast...The river is expected to fall to 3.9 feet early
Wednesday afternoon.
&&
LAT...LON 4411 7121 4411 7088 4383 7074 4383 7084
4396 7094 4398 7114
$$
MECWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Oct 31, 8:31 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 31, 8:31 AM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Gray ME 831 AM EDT Sun Oct 31 2021 .SYNOPSIS... As low pressure pulls away today, the rain will come to an end and mild temperatures will remain in its wake through Monday. A cold front on Monday will bring drier and cooler air. A weak disturbance will likely pass through the area on Wednesday bringing a few rain or snow showers. A more significant coastal system is possible late in the week and early next weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 825 PM Update...Have extended flood warnings this morning until about noon as runoff still continues from the 3 to 7 inches of rain that fell through early this morning. Law enforcement agencies report that many roads are impassible in their towns on the Maine coastal plain. Low pressure just west of Portland will continue to move northward this morning with gusty southwesterly winds kicking in. A few gusts may approach 40 MPH through midday. Otherwise, the rain will continue to end from south to north this morning. 645AM UPDATE... The dry slot has pushed onto the coast and the heavy rain threat is rapidly ending. Additional moisture is wrapping around the low and bringing renewed light rain to New Hampshire, but this is not expected to lead to additional flooding concerns. The Flash Flood Watch has been canceled as new flooding is not expected, with all current potential hazard areas covered by Flood Warnings. The Wind Advisory is also nearing its end, but will allow this to continue until its natural expiration at 8AM as there remain some gusts near advisory criteria at Rockland. 430AM UPDATE... An area of convection is rotating toward the southwest Maine coastline along the front of the incoming dry slot. Expect a rumble or two of thunder and briefly increased rainfall rates as this moves through. ORIGINAL DISCUSSION... We remain in the moist inflow side of the upper low this morning, with the last wave of energy lifting through the area. Rain continues until this lifts northward during the morning hours today. Behind it expect mild conditions with highs reaching the low 60s. Another round of showers is possible late in the day as the upper low lifts north and some moisture wraps around it and back through northern New England. Current headlines continue, although most will be able to be discontinued this morning. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Moist environment remains in place tonight, so it will be another mild night with lows only in the mid 40s. The next wave rotates through Quebec on Monday, sending a cold front through our area. While it won't change the wind direction much, and the temperature won't change much either, it will be most noticed in the fall in dewpoint. It will also be accompanied by some gustier winds as cold advection aloft promotes better mixing of the low levels. Despite the cold advection, we still likely reach 60 at the coast before the cooler air is felt Monday night. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Generally dry conditions and turning cooler as the week unfolds. A coastal low remains possible by the end of the week. We start out with strong cold air advection on Monday night with a fast cyclonic flow aloft. A weak trough may trigger a couple isolated rain showers on Tuesday into Wednesday with some light snow showers mixing in over the northern mountains at times. The core of the cold air will reach the region on Thursday with H8 temperatures dropping into the -6 to -8C range across the region. Afternoon highs will reach the upper 30s in the north to the 40s in the south. A solid freeze will reach most areas Wednesday night and Thursday night with only a few reading over far southern areas remaining above 32 degrees. 00Z guidance remains in disagreement as to whether there will be a coastal low for the Friday into Saturday time frame. However, considering the ridge that is forecast to form over the western United States and western Canada, this does appear to be a reasonable scenario. In any case, we will need to monitor this potential as we top out at our highest tides of the month during that period. Also, this system has the potential to bring some of the first snow to portions of the region during this period. && .AVIATION /13Z SUNDAY THROUGH THURSDAY/... Short Term...IFR or LIFR conditions continue along the coastal plain as rain continues this morning. Rain lifts northward after 12Z, although it will take a bit longer for MVFR ceilings to lift and break up on a light southwest wind. Winds increase out of the west on Monday as a cold front moves through. Long Term...Mainly VFR conditions. However MVFR conditions at times in isolated rain and snow showers, mainly in the mountains this week. && .MARINE... Short Term... Gales reissued for all waters through noon today for 35-45 kt gusts as winds shift southwesterly. Waves remain quite large after the recent gale and will take some time to subside. West winds pick up on Monday after a cold front moves through with 25 to 30 KT gusts expected. Long Term...Winds and seas will be below SCA thresholds. A northeasterly gradient may develop late in the week and into next weekend. && .HYDROLOGY...Runoff continues this morning with several roads on the Maine coastal plain impassible at this time. Have had reports of almost 7 inches of rain in a few spots. Flood warnings continue until noon. Also, the Presumpscot River is expected to crest around 20 ft in Westbrook early this afternoon. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...Wind Advisory until 11 AM EDT this morning for MEZ025>028. NH...None. MARINE...Gale Warning until noon EDT today for ANZ150>154. && NEAR TERM...Ekster SHORT TERM...Kimble LONG TERM...Cannon
Hazardous weather outlook, Oct 31, 6:39 AM EDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 639 AM EDT Sun Oct 31 2021 MEZ007>009-012>014-NHZ001>009-011-012-015-011045- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Cheshire-Eastern Hillsborough- Western And Central Hillsborough- 639 AM EDT Sun Oct 31 2021 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-151-011045- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- 639 AM EDT Sun Oct 31 2021 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ152>154-011045- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 639 AM EDT Sun Oct 31 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ018>022-033-NHZ010-013-011045- Interior York-Central Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Interior Cumberland Highlands-Strafford- Interior Rockingham- 639 AM EDT Sun Oct 31 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, central New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Rain exits the region, however some localized flooding continues early. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ025>028-011045- Sagadahoc-Lincoln-Knox-Coastal Waldo- 639 AM EDT Sun Oct 31 2021 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Rain exits the region, however some localized flooding continues early. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023-024-NHZ014-011045- Coastal York-Coastal Cumberland-Coastal Rockingham- 639 AM EDT Sun Oct 31 2021 This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. Rain exits the region, however some localized flooding continues early. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 31, 9:27 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
927 AM EDT SUN OCT 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM HEAVY RAIN 1 N SWANZEY 42.89N 72.28W
10/31/2021 M1.33 INCH CHESHIRE NH TRAINED SPOTTER
48-HR TOTAL.
&&
TUBBSLocal storm report, Oct 31, 9:30 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
930 AM EDT SUN OCT 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN CAPE NEDDICK 43.17N 70.62W
10/31/2021 M5.88 INCH YORK ME PUBLIC
STORM TOTAL.
&&
TUBBSLocal storm report, Oct 31, 9:31 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
931 AM EDT SUN OCT 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM HEAVY RAIN KEENE 42.95N 72.30W
10/31/2021 M1.60 INCH CHESHIRE NH PUBLIC
&&
TUBBSLocal storm report, Oct 31, 9:32 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
932 AM EDT SUN OCT 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM HEAVY RAIN STRATHAM 43.02N 70.91W
10/31/2021 M4.35 INCH ROCKINGHAM NH PUBLIC
24 HR TOTAL.
&&
TUBBSLocal storm report, Oct 31, 9:33 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
933 AM EDT SUN OCT 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM HEAVY RAIN WINSLOW 44.56N 69.62W
10/31/2021 M2.19 INCH KENNEBEC ME PUBLIC
&&
TUBBSLocal storm report, Oct 31, 9:34 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
934 AM EDT SUN OCT 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN FREEPORT 43.86N 70.10W
10/31/2021 M3.92 INCH CUMBERLAND ME PUBLIC
STORM TOTAL.
&&
TUBBSThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 10:12 PM EDT | Areal Flood Advisory | GYX | Belknap, Carroll, Hillsborough, Merrimack, Rockingham, Strafford | 6 hr |
| Oct 31, 4:02 AM EDT | Areal Flood Warning | GYX | Belknap, Carroll, Hillsborough, Merrimack, Rockingham, Strafford | 8 hr |
| Oct 31, 12:11 PM EDT | River Flood Warning | GYX | Grafton | 3 hr |
Nearby
River Flood Warnings in New Hampshire, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.